MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK 3CG (TPS) STYLET 5F W/MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK 3CG (TPS) STYLET 5F W/MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that there was a 5french dl3cg ppicc placed on a patient earlier in the week and they got a call from one of the bedside nurses saying while they were turning the patient it ¿broke¿.Sandy describes it that it looks like it ripped at the hub on the extension set.The bedside team didn¿t save it when they pulled it.Additional information received on 29 august 2023: the event did not involve an urgent/life threatening medical situation.There were no pieces retained in the patient.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken extension leg is confirmed; however, the exact cause is unknown.One photograph of a dual lumen powerpicc was returned for evaluation.An initial visual observation of the photograph showed the extension legs of a powerpicc catheter inserted into a patient.The luer hub of one of the extension legs was observed to be broken off and missing.The break in the extension leg tubing appeared to be rough, but somewhat straight; however, no further details of the break could be discerned from the returned photograph.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported by the customer that there was a 5french dl3cg ppicc placed on a patient earlier in the week and they got a call from one of the bedside nurses saying while they were turning the patient it ¿broke¿.Nurse describes it that it looks like it ripped at the hub on the extension set.The bedside team didn¿t save it when they pulled it.Additional information received on 29 august 2023: the event did not involve an urgent/life threatening medical situation.There were no pieces retained in the patient.

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG (TPS) STYLET 5F W/MICROINTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17699513
Report Number3006260740-2023-03958
Device Sequence Number20694465
Product Code LJS
UDI-Device Identifier00801741034558
UDI-Public(01)00801741034558
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue Number1275108D
Device Lot NumberREHP3729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown